Sudden onset of small red spots on skin (petechiae? or hemangiomas?)
I am concerned. I have had a few of these red spots before but in the past weeks or maybe also longer I notice that I have gotten plenty fresh red dots! The news ones are all small and have a diameter of maybe 1mm. I also have a few older ones which are bigger and also elevated but the most ones are small and even. I'm concerned. What does this mean? I showed this to my private doctor and he said it's nothing to worry about but when you're getting more and more of these then it's most likely not a good sign.
To put your mind at rest you can ask for a blood test to determine platelet level and function. Platelets are the parts of your blood involved in clotting. If there is any abnoramlity eg. too few they can cause these little red spots. It's a relatively simple blood test. Also worth getting a full blood count so your white blood cells can be evaluated, just to ensure there is not any other abnormality in the blood which can be more serious, such as cancer. But I think if this is the only symptom this is unlikely. it most likely is that all is fine. Sometimes these spots can occur for no identifiable reason, and are often associated with ageing, although I'm not convinced, as I've seen them on young people. If your bloods are all okay and you want more advice cosmetically maybe a dermatologist could help. But I'm afraid it may be that ultimately you will just have to live with these. Get the tests, get treatment if indicated, and if not maybe it's just one of those things. But I agree that you shouldn't be dismissed on this without some investigation. Hope your bloods show up normal.
Is it possible that these red dots have something to do with the connective tissue?
I ask myself if the skin might be too weak and this causes it to tear and then you get these small spots but maybe this is just my own thinking. What also wonders me is that my private doctor did not tell me to get a blood test. I think he should have known what to do when you get such spots but he didn't seem to know it. I'll try to get a blood test asap.
Most likely they are not caused by an issue with your connective tissue.
When I was taking low dose aspirin I had these all over my body. They went away about 1 month after stopping the low dose aspirin.
They returned recently when I was given Lovenox [low-molecular weight heparin] for Atrial Fibrillation this last weekend.
You can also get them with low platelets and long term use of NSAIDs or any blood thinning medication.
They are actually tiny hemorrhages under the skin or broken capillary blood vessels. If you go to the free dictionary online and click on medical dictionary and then type in the word petechia you find a picture and comparison to a dime for size.
According to the website, they should always be quickly investigated. It's too bad your doctor brushed you off especially if you're not on blood thinning medications. The website recommends seeing a dermatologist for investigation into the cause of it.
I have never had blood problems or too liquid blood. I always had some of these cherry hemangiomas but now I am getting new ones and not just a few. I find tiny red dots on my skin all the time. I will get a blood work done but I don't know if this will reveal much. Other than that I could only go to a dermatologist but I also doubt that he will be able to really "help" me or be able to stop new ones from developing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.